Alert archive / California / Tornado Warnings in 1998
Tornado Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this tornado warning at May 12, 1998, 4:46 PM PDT for Solano County, California. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 1998, 4:46 PM PDT (23:46 UTC)
- Expired
- May 12, 1998, 5:15 PM PDT
- In force
- 29 min
- Issued by
- NWS Sacramento, CA
- Area
- Whole counties
County Solano County, CA
The nearest sounding before it
Oakland, CA (KOAK), launched 12:00Z, 11.8 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 23 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
176 WFUS1 KSAC 122350 RRA TORSAC CAC095-130015- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SACRAMENTO CA 446 PM PDT TUE MAY 12 1998 THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A * TORNADO WARNING FOR... WESTERN SOLANO COUNTY IN NORTHERN CALIFORNIA * UNTIL 515 PM PDT * AT 440 PM ... SPOTTERS INDICATED A TORNADO SW OF TRAVIS AIR FORCE BASE... MOVING WEST-NORTHWEST AT 5 TO 15 MPH. . * THE TORNADO COULD POSSIBLY REACH OR BE NEAR... FAIRFIELD BETWEEN 450 AND 500 PM IF THREATENING WEATHER APPROACHES...MOVE TO A SAFE PLACE. JHM
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this tornado warning went out at May 12, 3:00 PM PDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 12, 3:00 PM PDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 300 PM PDT TUE MAY 12 1998 OPERATIONS SECTION WAITING ON PINS AND NEEDLES FOR POSSIBLE SEVERE WEATHER OUTBREAK IN THE SOUTHERN END OF THE CWA THIS AFTERNOON INTO THIS EVENING THAT MAY OR MAY NOT PAN OUT. NOT COMPLETELY QUIET AS YET WITH REPORTS ALREADY OF FUNNEL CLOUDS IN GLENN COUNTY SOUTH OF ORLAND. PRESENT DOPPLER INDICATES LARGEST AREA OF GOOD SHOWER ACTIVITY IS JUST EAST OF STOCKTON. JUST ENOUGH CLOUD COVER THAT IF WE DON/T BREAK OUT ENOUGH TO GET A LITTLE HEATING THE CONVECTIVE ACTIVITY MAY REMAIN WITHIN TOLERABLE LIMITS. THUNDERSTORM THREAT SHOULD END LATER THIS EVENING AND SHOWERS WILL DECREASE ACROSS THE COUNTY WARNING AREA DURING THE NIGHT TONIGHT. NOT AS CONFIDENT AS SOME THAT WE WILL BE COMPLETELY DRY WEDNESDAY...SO HAVE REINTRODUCED SCATTERED...MAINLY RESIDUAL SHOWERS FOR THAT TIME PERIOD...THEN DECREASE IT TO WIDELY SCATTERED BY WEDNESDAY EVENING. CHANCES INCREASE SOMEWHAT IN THE NORTHERN COUNTIES THURSDAY AS AN UPPER LEVEL TROUGH IS PROGGED TO BRUSH ACROSS THAT AREA. WHILE THIS BEATS THE 100+ DEGREE WEATHER OF A YEAR AGO...A BREAK IN THE PRECIP FORECAST BY THE END OF THIS WEEK INTO THE WEEKEND WILL BE WELL WELCOME. HARTLEY STO...NONE. BLU CE 029/038 030/044 032 696322 RBL EB 046/062 048/067 049 696322 SAC EB 047/066 048/070 050 696322
In the hours before
Special weather statement, May 12, 2:16 PM PDT, 2 hours 30 minutes before
CAZ016-122230- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SACRAMENTO CA 216 PM PDT TUE MAY 12 1998 ...FUNNEL CLOUDS IN GLENN COUNTY THIS AFTERNOON... ...AT 215 PM...THE GLENN COUNTY SHERIFFS OFFICE REPORTED SEVERAL FUNNEL CLOUDS JUST SOUTH OF ORLAND. THE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH THESE FUNNEL CLOUDS ARE MOVING TOWARD THE WESTNORTHWEST AT ABOUT 15 MILES AN HOUR. FUNNEL CLOUDS CAN POTENTIALLY BECOME TORNADOES. IF YOU SE>E A FUNNEL CLOUD APPROACHING...SEEK SHELTER IMMEDIATELY. RGP
Nearby
Tornado Warnings in California, 1998Every tornado warning in 1998Tornadoes in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.